Ask an expert
Question

27 Jul 2006

high BP high Colestrol
I have high blood pressure since last 15 years and high colestrol since 5 years, But both are controlled by drugs, which I take daily.

I have ED and I take Viagra twice a week. Any complication in taking Viagra ??
Answer 713 views
Expert
HeartDoc

01 Jan 0001


Dear Silverx,

There are possible problems with the use of Viagra and certain antihypertensives, notably those in the Alpha-blocker category. There are a number on the market, under the following trade names: Adco-Doxasosin, Cardugen, Cardura, Flomax, Hytrin, Pratisol, Xatral to name but some. Please check with whichever doctor has prescribed your hypertension treatment that the drug you are on is NOT an alpha-blocker, as using it and Viagra together will cause a drastic drop in blood pressure which may lead to problems. The most important medication which can cause problems with Viagra is the nitrate group – like the TNT or Nitro spray used for patients with angina – so this combination must be avoided.

I am unaware of any clashes with anti-cholesterol medication.

An important point to note is that if the Viagra does not help, you should NOT increase the dosage until you have been fully examined by a cardiologist. We now know that ED is a very sensitive indicator of cardiovascular wellbeing. If this applies to you, please ask for a referral to a specialist cardiologist for a complete cardio checkup.

Good luck.

HeartDoc.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.